PDA

View Full Version : Fluoxetine



blueangel
March 23rd, 2006, 05:38 PM
Hi there,

My doc has put me on Fluoxetine as I am depressed. It's been almost 5 weeks now, but they don't seem to be working. However, that is not my real question that i wanted to ask... I am ridiculously tired since starting these drugs. Is this a common side-effect other people have experienced? I am starting to think I should stop the darned things as I am useless at the moment. Plus they don't work.

Any advice would be grand. thanks x

2steps
March 23rd, 2006, 05:56 PM
I took Fluoxetine for about a year. They did take a while to get working but the only side effect I had was that for a short time I felt worse but my doctor said that can happen sometimes. I changed recently to something to better manage my anxiety (without having to take 2 types of medication) they started working much quicker but for about 3 daysI couldn't stop yawning for no reason.
I think I would go back to the doctors to talk about whats happening, 5 weeks does seem like a long time to wait and see no effect at all

Nova
March 23rd, 2006, 06:49 PM
Make sure to consult with your doctor before quitting - with most of these medications you need to slowly reduce your doseage - quitting cold turkey will cause severe side effects.

And yes it is possible this medication won't work for you - so don't wait too long before you get reevaluated.

blueangel
March 24th, 2006, 02:16 AM
Thanks for the advice. I will try to see my Doc asap.

mystyheart
March 24th, 2006, 02:22 AM
Any advice would be grand. thanks x

Please, consult your doctor. I will only add that I was on Prozac ("fluoxetine") for a few years. I, also, found myself to not be helped. It could be that you need a more thourough, further diagnosis.

I will keep you in my thoughts and send you energy, as I understand what you are going through.

Hugs,

Prinsazz
March 28th, 2006, 09:00 AM
There are lots of different anti-depressants now, so one may not work for you, just like some people have an allergy to certain types of antibiotics. I found when i was on low dose antidepressants for my back they made me really drowsy, so much so I wasnt awake until about 12pm the next day after taking them at 10pm the night before!! Not good when I was concentrating on a lecture!!! Definately see the doc- he might put you on a different type that works for you and your body